# SDR A20203

- Difficulty date: February 7, 2003
- Submitted: February 28, 2003
- Operation: Air carrier
- Aircraft: N253PC
- Make and model: Pilats PC1245
- Aircraft serial: 253
- Engine: Pwa PT6A66
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Seal
- Condition: Leaking
- Location: Te Flap Actuator
- Part time: 1,616 hours
- Component: Te Flap Actuato
- Component part number: 5572012465
- Stage of operation: IN
- How discovered: V
- Nature of condition: K, W
- Precautionary procedure: K

## Discrepancy

FUEL BEGAN LEAKING FROM LEFT WING UPON REMOVAL OF LEFT OUTBOARD FLAP LINEAR ACTUATOR FROM THE WING REAR SPAR.  INVESTIGATION REVEALED FLAP ACTUATOR BOX, SEAL PACKING HAD BEGUN LEAKING DUE TO (4 EACH) IMPROPERLY SECURED FASTENERS.  THESE FASTENERS ATTACH THE BOX TO THE INSIDE OF THE AFT SPAR.  THE TWO FLAP ACTUATOR ATTACHMENT FASTENERS SECURE INTO THIS BOX ASSEMBLY ALONG WITH THE FOUR IMPROPERLY SECURED FASTENERS.  REMOVAL OF THE ACTUATOR RELEASED THE BOX ALLOWING FUEL TO ESCAPE THE WING THROUGH THE AFT SPAR.  EMERGENCY DEFUELING OF THE AIRCRAFT WAS REQUIRED TO PREVENT ASSOCIATED MAINTENANCE FACILITY HAZARDS.  AN AIRCRAFT HISTORICAL RECORDS SEARCH REVEALED NO PREVIOUS MAINTENANCE TO THE AFFECTED BOX ASSEMBLY.
